I had Paragard inserted nearly a week ago. The cramps and bleeding have not been heavy but they have been continuous. I don't know how much longer I should expect them to last or how concerned I should be that this is a sign my body is trying to expel it. I have never given birth and I have read some statistics about expulsion during the first year that are a bit worrisome, especially as far as it influences its effectiveness as a contraceptive.
Is it a good idea to use spermicide in combination with the IUD?
Will a drug like Ibuprofen lessen the cramps and bleeding? If so how long can I take it on a daily basis?
Few women may have heavy bleeding and cramping during the first few weeks or months after insertion. There are chances that ParaGard could partially or completely slip out of the uterus. This is more likely to happen during the first few months of use .The ParaGard IUD must be removed if it becomes partially expelled. If you are doubtful it is best to get it checked. Visit your gynecologist for more queries and assistance. A clinical examination may be helpful in determining whether it has been expelled or is in place. I sincerely hope it helps.
Best luck and regards!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.